Alert archive / Iowa / Heat Advisories in 2011
Heat Advisory 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heat advisory at Aug 23, 2011, 3:43 AM CDT for 11 counties in Iowa; 7 counties in South Dakota; Dakota County, Dixon County, Nebraska. It took effect at Aug 23, 2011, 3:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 23, 2011, 3:43 AM CDT (08:43 UTC)
- In effect from
- Aug 23, 2011, 3:00 PM CDT
- Expired
- Aug 23, 2011, 2:13 PM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Lincoln County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 79 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3125 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
118 WWUS73 KFSD 230843 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 343 AM CDT TUE AUG 23 2011 .VERY WARM TEMPERATURES IN THE LOWER TO MID 90S WILL COMBINE WITH VERY HUMID CONDITIONS TO PRODUCE HEAT INDEX VALUES OF 100 TO 105 IN AREAS SOUTH OF INTERSTATE 90 THIS AFTERNOON. COOLER AND LESS HUMID AIR WILL MOVE INTO THE AREA FOR WEDNESDAY. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-231645- /O.NEW.KFSD.HT.Y.0004.110823T2000Z-110824T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER-LINCOLN- BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 343 AM CDT TUE AUG 23 2011 ...HEAT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WEATHER CONDITIONS...TEMPERATURES WILL CLIMB INTO THE LOWER TO MID 90S THIS AFTERNOON. THESE TEMPERATURES...COMBINED WITH DEW POINTS IN THE LOWER TO MID 70S...WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF 100 TO 105 DEGREES DURING THE MID TO LATE AFTERNOON. CONDITIONS SHOULD SLOWLY IMPROVE THIS EVENING AS TEMPERATURES BEGIN TO COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ JH
2 follow-up statements
696 WWUS73 KFSD 231507 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1007 AM CDT TUE AUG 23 2011 .VERY WARM TEMPERATURES IN THE LOWER TO MID 90S WILL COMBINE WITH VERY HUMID CONDITIONS TO PRODUCE HEAT INDEX VALUES NEAR 100 IN AREAS SOUTH OF INTERSTATE 90 THIS AFTERNOON. COOLER AND LESS HUMID AIR WILL MOVE INTO THE AREA FOR WEDNESDAY. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-232315- /O.CON.KFSD.HT.Y.0004.110823T2000Z-110824T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER-LINCOLN- BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1007 AM CDT TUE AUG 23 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WEATHER CONDITIONS...TEMPERATURES WILL CLIMB TO 90 TO 95 DEGREES. THESE TEMPERATURES...COMBINED WITH DEW POINTS IN THE LOWER TO MID 70S...WILL PRODUCE DANGEROUS HEAT INDEX VALUES NEAR 100 DURING THE MID TO LATE AFTERNOON. CONDITIONS SHOULD SLOWLY IMPROVE THIS EVENING AS TEMPERATURES BEGIN TO COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
265 WWUS73 KFSD 231913 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 213 PM CDT TUE AUG 23 2011 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-232015- /O.CAN.KFSD.HT.Y.0004.110823T2000Z-110824T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER-LINCOLN- BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 213 PM CDT TUE AUG 23 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE HEAT ADVISORY. CLOUDY COVER AND SPOTTY THUNDERSTORMS WILL KEEP TEMPERATURES FROM RISING AS HIGH AS PREVIOUSLY EXPECTED. THIS WILL KEEP THE HEAT INDICES BELOW 100 DEGREES THE REST OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Aug 23, 3:37 AM CDT, 6 minutes earlier.
Area forecast discussion, Aug 23, 3:37 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 AM CDT TUE AUG 23 2011
.DISCUSSION...
OVERNIGHT CONVECTION EXPECTED TO BE EAST OF OUR AREA BY EARLY THIS
MORNING AS AN UPPER LEVEL SHORTWAVE TRACKS OFF INTO THE UPPER
MIDWEST...AND THINK THE REMAINDER OF THE DAY WILL BE DRY WITH A
STRONG CAP ACROSS THE AREA WITH 700 MB TEMPERATURES IN THE RANGE OF
13 TO 14 DEGREES C. AND LITTLE IN THE WAY OF FORCING. WILL BE A MIXY
DAY WITH A WEST TO SOUTHWESTERLY LOW LEVEL FLOW. STILL APPEARS THAT
WE MAY BE ABLE TO MIX DOWN SOME LOWER DEWPOINTS IN OUR WEST BEHIND A
SURFACE TROUGH WHICH WILL MOVE INTO THE JAMES RIVER VALLEY DURING
THE AFTERNOON...AND WITH 850 MB TEMPERATURES NUDGING CLOSE TO 30 C
OVER SOUTH CENTRAL SOUTH DAKOTA...HIGHS APPROACHING 100 IN OUR WEST
STILL LOOKS REASONABLE. FARTHER TO THE EAST...WITH DEWPOINTS IN THE
LOWER 70S...HIGHS WILL BE IN THE LOWER 90S OVER OUR SOUTHWESTERN
MINNESOTA AND NORTHWESTERN IOWA ZONES. IN LIGHT OF HEAT INDEX VALUES
EXCEEDING 100 DEGREES IN OUR SOUTH...WENT AHEAD AN ISSUED A HEAT
ADVISORY FOR THIS AFTERNOON IN AREAS ALONG THE MISSOURI RIVER
CORRIDOR INTO NORTHWESTERN IOWA.
A COLD FRONT PUSHES THROUGH THE REGION TONIGHT...THOUGH NOT
EXPECTING ANYTHING IN THE WAY OF SENSIBLE WEATHER WITH A RELATIVELY
DRY AIRMASS AND LITTLE IN THE WAY OF DYNAMICS WITH THE SYSTEM. WITH
ENSUING COLD AIR ADVECTION IT WILL BE A LITTLE COOLER...WITH LOWS IN
THE MID 60S NORTH AND WEST TO AROUND 70 SOUTHEAST.
HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY WITH A VERY
PLEASANT DAY IN STORE. UNDER MOSTLY SUNNY SKIES...HIGHS WILL BE IN
THE 80S WITH DEWPOINTS IN THE 50S. WITH LIGHT WINDS AND CLEAR SKIES
ON WEDNESDAY NIGHT...IT WILL BE THE COOLEST NIGHT OF THE NEXT FEW
WITH LOWS IN THE LOWER TO MID 50S IN OUR EAST...TO CLOSE TO 60 OVER
SOUTH CENTRAL SOUTH DAKOTA. THURSDAY WILL STILL BE PLEASANT AS THE
HIGH PRESSURE SLIDES TO THE EAST...AND TEMPERATURES WILL ONCE AGAIN
BE IN THE 80S.
BY THURSDAY NIGHT AND FRIDAY...THETA E ADVECTION AND INSTABILITY
INCREASE ACROSS OUR AREA WITH A STRENGTHENING LOW LEVEL
JET...RESULTING IN THE THE POSSIBILITY OF THUNDERSTORMS DURING THIS
TIME FRAME AS A WARM FRONT ALOFT LIFTS ACROSS THE REGION. WITH
THIS...TEMPERATURES WILL BE A LITTLE WARMER WITH DEWPOINTS RISING
BACK INTO THE 60S. /JM
&&
.AVIATION...
ABUNDANT NEAR SURFACE MOISTURE AND LIGHT WINDS WILL ALLOW AREAS OF
MAINLY MVFR FOG TO DEVELOP DURING THE EARLY MORNING HOURS...WITH
PATCHY IFR VISIBILITIES POSSIBLE IN LOW LYING AREAS. OTHERWISE WINDS
VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY MORNING WITH LIGHT
SOUTH WINDS GRADUALLY VEERING TO THE SOUTHWEST AND WEST THROUGH THE
DAY TODAY. /JH
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR IAZ001>003-012>014-020>022-031-032.
MN...NONE.
NE...HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NEZ013-014.
SD...HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR SDZ065>071.
&&Hazardous weather outlook, Aug 22, 4:38 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 438 PM CDT MON AUG 22 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 438 PM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA. A FEW STORMS COULD PRODUCE HAIL TO QUARTER SIZE AND 60 MPH WIND GUSTS...HOWEVER STRONG CAPPING WILL LIKELY PREVENT MORE WIDESPREAD DEVELOPMENT. THE SEVERE STORM THREAT APPEARS TO BE GREATER EAST OF INTERSTATE 29 AFTER 10 PM THIS EVENING WITH AN INCREASE IN THE LOW LEVEL JET EXPECTED OVER THE REGION. SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE AND 70 MPH OR GREATER WIND GUSTS ARE POSSIBLE. THE SEVERE THREAT WILL DECREASE AFTER 3 AM TONIGHT. FLOODING... MINOR TO MODERATE FLOODING ON THE JAMES RIVER WILL CONTINUE OVER THE NEXT FEW WEEKS...BUT RIVER LEVELS WILL SEE A SLOW BUT STEADY DROP. BARRING HEAVY RAINS...THE JAMES RIVER IS EXPECTED TO BE BELOW FLOOD STAGE TOWARD THE END OF AUGUST INTO EARLY SEPTEMBER. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN CHAMBERLAIN AND SIOUX CITY...WITH RIVER LEVELS CONTINUING TO DROP VERY SLOWLY. THE MISSOURI RIVER AT SOUTH SIOUX CITY IS EXPECTED TO FALL BELOW FLOOD STAGE BEFORE THE END OF AUGUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE EXITING OVER SOUTHWESTERN MINNESOTA AND NORTHWESTERN IOWA ON TUESDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER SPOTTER ACTIVATION WILL BE LIKELY AFTER && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 23, 12:44 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1244 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL 3 NNW LUVERNE 43.69N 96.23W
08/23/2011 E0.75 INCH ROCK MN TRAINED SPOTTER
1210 AM HAIL 3 NE HULL 43.22N 96.09W
08/23/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
MDBLocal storm report, Aug 23, 12:47 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1247 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST S LUVERNE 43.65N 96.21W
08/23/2011 M66.00 MPH ROCK MN AWOS
1230 AM HAIL BOYDEN 43.19N 96.00W
08/23/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
MDBLocal storm report, Aug 23, 12:55 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1255 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 4 SE ROSWELL 43.97N 97.65W
08/22/2011 M0.88 INCH MINER SD TRAINED SPOTTER
1052 PM HAIL 2 E WINFRED 44.00N 97.32W
08/22/2011 E1.00 INCH LAKE SD EMERGENCY MNGR
1055 PM HAIL 2 SSE WINFRED 43.97N 97.35W
08/22/2011 M1.75 INCH LAKE SD NWS EMPLOYEE
1124 PM HAIL 7 S MADISON 43.91N 97.11W
08/22/2011 E1.00 INCH LAKE SD EMERGENCY MNGR
ALSO 40 MPH WIND GUSTS.
1155 PM HAIL CHESTER 43.89N 96.93W
08/22/2011 E0.50 INCH LAKE SD TRAINED SPOTTER
1209 AM HAIL 3 NNW LUVERNE 43.69N 96.23W
08/23/2011 E1.00 INCH ROCK MN TRAINED SPOTTER
1210 AM HAIL 3 NE HULL 43.22N 96.09W
08/23/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
1210 AM TSTM WND GST S LUVERNE 43.65N 96.21W
08/23/2011 M66.00 MPH ROCK MN AWOS
1230 AM HAIL BOYDEN 43.19N 96.00W
08/23/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
MDBLocal storm report, Aug 23, 1:26 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
126 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL ASHTON 43.31N 95.79W
08/23/2011 E1.00 INCH OSCEOLA IA TRAINED SPOTTER
ALSO ESTIMATED 60 MPH WINDS WITH 3 INCH BRANCHES DOWN.
&&
JHLocal storm report, Aug 23, 1:30 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
130 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM TSTM WND DMG SANBORN 43.18N 95.66W
08/23/2011 O'BRIEN IA LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN.
&&
JHLocal storm report, Aug 23, 2:27 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
227 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 8 W ROYAL 43.06N 95.44W
08/23/2011 O'BRIEN IA BROADCAST MEDIA
TWO GRAIN BINS DESTROYED.
&&
JHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:05 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 40 min |
| Aug 23, 12:30 AM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Lyon, Osceola | 45 min |
| Aug 23, 1:03 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 42 min |
| Aug 23, 1:14 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 46 min |
| Aug 23, 1:45 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, O'Brien | 45 min |
| Aug 22, 9:43 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner | 47 min |
| Aug 22, 10:17 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Minnehaha, Moody | 43 min |
| Aug 22, 10:27 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Miner | 33 min |
| Aug 22, 10:56 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Miner | 49 min |
| Aug 22, 11:11 PM CDT | Tornado Warning | FSD | Lake, McCook, Minnehaha | 34 min |
| Aug 22, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 52 min |
| Aug 22, 11:41 PM CDT | Tornado Warning | FSD | Lake, Minnehaha, Moody | 34 min |
| Aug 23, 12:12 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 48 min |
Nearby
Heat Advisories in Iowa, 2011Heat Advisories in South Dakota, 2011Heat Advisories in Nebraska, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.